Alert archive / New York / Freeze Warnings in 2007

Freeze Warning 3, NWS Buffalo, NY

October 28, 20076 counties in New York

NWS Buffalo, NY issued this freeze warning at Oct 28, 2007, 3:51 AM EDT for 6 counties in New York. It took effect at Oct 29, 2007, 12:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 28, 2007, 3:51 AM EDT (07:51 UTC)
In effect from
Oct 29, 2007, 12:00 AM EDT
Expired
Oct 29, 2007, 9:00 AM EDT
In force
9 hr
Issued by
NWS Buffalo, NY

Counties Chautauqua County, NY, Erie County, NY, Genesee County, NY, Livingston County, NY, Ontario County, NY, Oswego County, NY

The radar

The Buffalo radar (KBUF), 65 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 7.9 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2007-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 61 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2007-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
61 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
566 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBUF 280751
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
351 AM EDT SUN OCT 28 2007

...A WIDESPREAD FROST OR FREEZE IS EXPECTED TO END THE 2007
GROWING SEASON TONIGHT...

.COLD CANADIAN HIGH PRESSURE BUILDING EASTWARD ACROSS THE REGION
WILL BRING CLEAR SKIES AND LIGHT WINDS TONIGHT AND EARLY MONDAY
MORNING. THIS WILL PROVIDE OPTIMUM RADIATIONAL COOLING CONDITIONS
AND TEMPERATURES WILL FALL TO NEAR FREEZING OR BELOW ACROSS MUCH OF THE
STATE...WITH BELOW FREEZING READINGS OCCURRING AWAY FROM THE
MODERATING INFLUENCE OF LAKES ERIE AND ONTARIO AND AWAY FROM URBAN
AREAS. WYOMING...CATTARAUGUS...ALLEGANY...JEFFERSON AND LEWIS
COUNTIES WILL ALSO EXPERIENCE A FREEZE TONIGHT...BUT ARE NOT
INCLUDED IN THE WARNING AS THE GROWING SEASON IS ALREADY OVER IN THESE
AREAS.

NYZ006-011-013-014-019-085-281600-
/O.UPG.KBUF.FZ.A.0002.071029T0400Z-071029T1200Z/
/O.NEW.KBUF.FZ.W.0003.071029T0400Z-071029T1300Z/
OSWEGO-GENESEE-LIVINGSTON-ONTARIO-CHAUTAUQUA-SOUTHERN ERIE-
INCLUDING THE CITIES OF...OSWEGO...BATAVIA...GENESEO...
CANANDAIGUA...JAMESTOWN...ORCHARD PARK...SPRINGVILLE
351 AM EDT SUN OCT 28 2007

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
MONDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL BELOW
FREEZING TONIGHT AND EARLY MONDAY MORNING...RESULTING IN A
WIDESPREAD KILLING FREEZE. ANY COLD SENSITIVE PLANTS SHOULD EITHER BE
PROTECTED OR MOVED INDOORS.

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED
AREA YOU SHOULD HARVEST OR PROTECT TENDER VEGETATION. ALSO...
POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT
INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER
RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

$$

NYZ001>005-010-281600-
/O.NEW.KBUF.FR.Y.0011.071029T0400Z-071029T1300Z/
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
NEWARK...FAIR HAVEN...BUFFALO
351 AM EDT SUN OCT 28 2007

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
MONDAY. 

CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL TO
NEAR FREEZING SUNDAY NIGHT AND EARLY MONDAY MORNING...ALLOWING FOR
THE DEVELOPMENT OF A WIDESPREAD KILLING FROST. ANY COLD SENSITIVE
PLANTS SHOULD EITHER BE PROTECTED OR MOVED INDOORS.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER
VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

JJR
5 follow-up statements
000 
WWUS71 KBUF 281434
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1034 AM EDT SUN OCT 28 2007

...A WIDESPREAD FROST OR FREEZE IS EXPECTED TO END THE
2007 GROWING SEASON TONIGHT...

.COLD CANADIAN HIGH PRESSURE BUILDING EASTWARD ACROSS THE REGION
WILL BRING CLEAR SKIES AND LIGHT WINDS TONIGHT AND EARLY MONDAY
MORNING. THIS WILL PROVIDE OPTIMUM RADIATIONAL COOLING CONDITIONS
AND TEMPERATURES WILL FALL TO NEAR FREEZING OR BELOW ACROSS MUCH
OF THE STATE...WITH BELOW FREEZING READINGS OCCURRING AWAY FROM
THE MODERATING INFLUENCE OF LAKES ERIE AND ONTARIO AND AWAY FROM
URBAN AREAS. WYOMING...CATTARAUGUS...ALLEGANY...JEFFERSON AND
LEWIS COUNTIES WILL ALSO EXPERIENCE A FREEZE TONIGHT...BUT ARE
NOT INCLUDED IN THE WARNING AS THE GROWING SEASON IS ALREADY OVER
IN THESE AREAS.

NYZ006-011-013-014-019-085-282245-
/O.CON.KBUF.FZ.W.0003.071029T0400Z-071029T1300Z/
OSWEGO-GENESEE-LIVINGSTON-ONTARIO-CHAUTAUQUA-SOUTHERN ERIE-
INCLUDING THE CITIES OF...OSWEGO...BATAVIA...GENESEO...
CANANDAIGUA...JAMESTOWN...ORCHARD PARK...SPRINGVILLE
1034 AM EDT SUN OCT 28 2007

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT MONDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT MONDAY. 

CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL BELOW
FREEZING TONIGHT AND EARLY MONDAY MORNING...RESULTING IN A
WIDESPREAD KILLING FREEZE. ANY COLD SENSITIVE PLANTS SHOULD
EITHER BE PROTECTED OR MOVED INDOORS.

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED
AREA YOU SHOULD HARVEST OR PROTECT TENDER VEGETATION. ALSO...
POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT
INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER
RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

$$

NYZ001>005-010-282245-
/O.CON.KBUF.FR.Y.0011.071029T0400Z-071029T1300Z/
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
NEWARK...FAIR HAVEN...BUFFALO
1034 AM EDT SUN OCT 28 2007

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT MONDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT MONDAY. 

CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL TO
NEAR FREEZING SUNDAY NIGHT AND EARLY MONDAY MORNING...ALLOWING
FOR THE DEVELOPMENT OF A WIDESPREAD KILLING FROST. ANY COLD
SENSITIVE PLANTS SHOULD EITHER BE PROTECTED OR MOVED INDOORS.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISED AREA SHOULD HARVEST OR PROTECT TENDER
VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

SAGE
000 
WWUS71 KBUF 281950
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
350 PM EDT SUN OCT 28 2007

...A WIDESPREAD FROST OR FREEZE IS EXPECTED TO END THE
2007 GROWING SEASON TONIGHT...

.COLD CANADIAN HIGH PRESSURE BUILDING EASTWARD ACROSS THE REGION
WILL BRING CLEAR SKIES AND LIGHT WINDS TONIGHT AND EARLY MONDAY
MORNING. THIS WILL PROVIDE OPTIMUM RADIATIONAL COOLING CONDITIONS
AND TEMPERATURES WILL FALL TO NEAR FREEZING OR BELOW ACROSS MUCH
OF THE STATE...WITH BELOW FREEZING READINGS OCCURRING AWAY FROM
THE MODERATING INFLUENCE OF LAKES ERIE AND ONTARIO AND AWAY FROM
URBAN AREAS. WYOMING...CATTARAUGUS...ALLEGANY...JEFFERSON AND
LEWIS COUNTIES WILL ALSO EXPERIENCE A FREEZE TONIGHT...BUT ARE
NOT INCLUDED IN THE WARNING AS THE GROWING SEASON IS ALREADY OVER
IN THESE AREAS.

NYZ006-011-013-014-019-085-290400-
/O.CON.KBUF.FZ.W.0003.071029T0400Z-071029T1300Z/
OSWEGO-GENESEE-LIVINGSTON-ONTARIO-CHAUTAUQUA-SOUTHERN ERIE-
INCLUDING THE CITIES OF...OSWEGO...BATAVIA...GENESEO...
CANANDAIGUA...JAMESTOWN...ORCHARD PARK...SPRINGVILLE
350 PM EDT SUN OCT 28 2007

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT MONDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT MONDAY. 

CLEARING SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL BELOW
FREEZING TONIGHT AND EARLY MONDAY MORNING...RESULTING IN A
WIDESPREAD KILLING FREEZE. ANY COLD SENSITIVE PLANTS SHOULD
EITHER BE PROTECTED OR MOVED INDOORS.

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED
AREA YOU SHOULD HARVEST OR PROTECT TENDER VEGETATION. ALSO...
POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT
INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER
RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

$$

NYZ001>005-010-290400-
/O.CON.KBUF.FR.Y.0011.071029T0400Z-071029T1300Z/
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
NEWARK...FAIR HAVEN...BUFFALO
350 PM EDT SUN OCT 28 2007

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT MONDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT MONDAY. 

CLEARING SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL TO
NEAR FREEZING SUNDAY NIGHT AND EARLY MONDAY MORNING...ALLOWING
FOR THE DEVELOPMENT OF A WIDESPREAD KILLING FROST. ANY COLD
SENSITIVE PLANTS SHOULD EITHER BE PROTECTED OR MOVED INDOORS.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISED AREA SHOULD HARVEST OR PROTECT TENDER VEGETATION.
ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR
BROUGHT INSIDE AWAY FROM THE COLD.

$$

SAGE
000 
WWUS71 KBUF 290146
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
946 PM EDT SUN OCT 28 2007

...A WIDESPREAD FROST OR FREEZE IS EXPECTED TO END THE
2007 GROWING SEASON TONIGHT...

.COLD CANADIAN HIGH PRESSURE BUILDING EASTWARD ACROSS THE REGION
WILL BRING CLEAR SKIES AND LIGHT WINDS SUNDAY NIGHT AND EARLY MONDAY
MORNING. THIS WILL PROVIDE OPTIMUM RADIATIONAL COOLING CONDITIONS
AND TEMPERATURES WILL FALL TO NEAR FREEZING OR BELOW ACROSS MUCH
OF THE STATE...WITH BELOW FREEZING READINGS OCCURRING AWAY FROM
THE MODERATING INFLUENCE OF LAKES ERIE AND ONTARIO AND AWAY FROM
URBAN AREAS. WYOMING...CATTARAUGUS...ALLEGANY...JEFFERSON AND
LEWIS COUNTIES WILL ALSO EXPERIENCE A FREEZE TONIGHT...BUT ARE NOT
INCLUDED IN THE WARNING AS THE GROWING SEASON IS ALREADY OVER IN
THESE AREAS.

NYZ006-011-013-014-019-085-291300-
/O.CON.KBUF.FZ.W.0003.071029T0400Z-071029T1300Z/
OSWEGO-GENESEE-LIVINGSTON-ONTARIO-CHAUTAUQUA-SOUTHERN ERIE-
INCLUDING THE CITIES OF...OSWEGO...BATAVIA...GENESEO...
CANANDAIGUA...JAMESTOWN...ORCHARD PARK...SPRINGVILLE
946 PM EDT SUN OCT 28 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT MONDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT MONDAY. 

CLEARING SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL
BELOW FREEZING TONIGHT AND EARLY MONDAY MORNING...RESULTING IN A
WIDESPREAD KILLING FREEZE. ANY COLD SENSITIVE PLANTS SHOULD
EITHER BE PROTECTED OR MOVED INDOORS.

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED
AREA YOU SHOULD HARVEST OR PROTECT TENDER VEGETATION. ALSO...
POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT
INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER
RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

$$

NYZ001>005-010-291300-
/O.CON.KBUF.FR.Y.0011.071029T0400Z-071029T1300Z/
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
NEWARK...FAIR HAVEN...BUFFALO
946 PM EDT SUN OCT 28 2007

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT MONDAY...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT MONDAY. 

CLEARING SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL TO
NEAR FREEZING SUNDAY NIGHT AND EARLY MONDAY MORNING...ALLOWING
FOR THE DEVELOPMENT OF A WIDESPREAD KILLING FROST. ANY COLD
SENSITIVE PLANTS SHOULD EITHER BE PROTECTED OR MOVED INDOORS.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISED AREA SHOULD HARVEST OR PROTECT TENDER VEGETATION.
ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR
BROUGHT INSIDE AWAY FROM THE COLD.

$$
000 
WWUS71 KBUF 290732
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
332 AM EDT MON OCT 29 2007

...A WIDESPREAD FROST OR FREEZE EARLY THIS MORNING HAS BROUGHT AN
END TO THE 2007 GROWING SEASON...

.VERY CHILLY AIR USHERED INTO THE REGION AHEAD OF A STRONG HIGH
PRESSURE SYSTEM YESTERDAY...COMBINED WITH CLEAR SKIES AND LIGHT
WINDS EARLY THIS MORNING TO ALLOW TEMPERATURES TO DROP INTO THE
20S AND LOW 30S ACROSS THE VAST MAJORITY OF WESTERN AND NORTH
CENTRAL NEW YORK. EVEN SITES CLOSE TO LAKES ERIE AND ONTARIO
EXPERIENCED A SHOT OF FROST...WHILE A HARD FREEZE WAS FELT ACROSS
THE NORTH COUNTRY AND FOR MUCH OF THE WESTERN SOUTHERN TIER.

THESE TEMPERATURES HAVE EFFECTIVELY ENDED THE GROWING SEASON
ACROSS THE FORECAST AREA.

NYZ006-011-013-014-019-085-291300-
/O.CON.KBUF.FZ.W.0003.000000T0000Z-071029T1300Z/
OSWEGO-GENESEE-LIVINGSTON-ONTARIO-CHAUTAUQUA-SOUTHERN ERIE-
INCLUDING THE CITIES OF...OSWEGO...BATAVIA...GENESEO...
CANANDAIGUA...JAMESTOWN...ORCHARD PARK...SPRINGVILLE
332 AM EDT MON OCT 29 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. 

CLEAR SKIES AND LIGHT WINDS WILL KEEP TEMPERATURES BELOW FREEZING
THROUGH DAYBREAK...THEN TEMPERATURES WILL STEADILY CLIMB THROUGH
THE 40S AND INTO THE 50S AFTER 9 AM. THIS WILL RESULT IN A KILLING
FREEZE FOR ALL UNPROTECTED VEGETATION.

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED
AREA YOU SHOULD HARVEST OR PROTECT TENDER VEGETATION. ALSO...
POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT
INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER
RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

$$

NYZ001>005-010-291300-
/O.CON.KBUF.FR.Y.0011.000000T0000Z-071029T1300Z/
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
NEWARK...FAIR HAVEN...BUFFALO
332 AM EDT MON OCT 29 2007

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. 

CLEAR SKIES AND LIGHT WINDS WILL KEEP TEMPERATURES AT OR BELOW
FREEZING THROUGH DAYBREAK...THEN TEMPERATURES WILL STEADILY CLIMB
THROUGH THE 40S AND INTO THE 50S AFTER 9 AM. THIS WILL RESULT IN A
KILLING FREEZE FOR ALL UNPROTECTED VEGETATION.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISED AREA SHOULD HARVEST OR PROTECT TENDER VEGETATION.
ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR
BROUGHT INSIDE AWAY FROM THE COLD.

$$

RSH
000 
WWUS71 KBUF 291314
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
914 AM EDT MON OCT 29 2007

NYZ006-011-013-014-019-085-291415-
/O.EXP.KBUF.FZ.W.0003.000000T0000Z-071029T1300Z/
OSWEGO-GENESEE-LIVINGSTON-ONTARIO-CHAUTAUQUA-SOUTHERN ERIE-
INCLUDING THE CITIES OF...OSWEGO...BATAVIA...GENESEO...
CANANDAIGUA...JAMESTOWN...ORCHARD PARK...SPRINGVILLE
914 AM EDT MON OCT 29 2007

...FREEZE WARNING HAS EXPIRED...

THE FREEZE WARNING IS NO LONGER IN EFFECT. TEMPERATURES FELL BELOW
FREEZING ACROSS A LARGE PORTION OF THE WESTERN SOUTHERN TIER AND
BOSTON HILLS AS WELL AS OVER THE FINGER LAKES REGION...ENDING THE
GROWING SEASON. TEMPERATURES ARE STILL AT OR BELOW FREEZING...BUT
MORNING SUNSHINE WILL ALLOW TEMPERATURES TO RISE ABOVE THE
FREEZING MARK WITH THE HOUR.

$$

NYZ001>005-010-291415-
/O.EXP.KBUF.FR.Y.0011.000000T0000Z-071029T1300Z/
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
NEWARK...FAIR HAVEN...BUFFALO
914 AM EDT MON OCT 29 2007

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT. TEMPERATURES FELL INTO
THE LOWER 30S AND IN SEVERAL CASES BELOW FREEZING ACROSS A LARGE
PORTION OF THE NIAGARA FRONTIER AND GENESEE VALLEY AND SURROUNDING
LOCATIONS. TEMPERATURES ARE STILL NEAR FREEZING...BUT MORNING
SUNSHINE WILL ALLOW TEMPERATURES TO RISE ABOVE THE FREEZING MARK
WITH THE HOUR.


$$

ZAFF

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this freeze warning went out at Oct 28, 3:12 AM EDT, 39 minutes earlier.

Area forecast discussion, Oct 28, 3:12 AM EDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
312 AM EDT SUN OCT 28 2007

.SYNOPSIS...
A CHILLY NORTHWEST FLOW OF AIR IS EXPECTED TO PRODUCE NEAR TO
BELOW NORMAL TEMPERATURES TODAY INTO MONDAY. THIS WILL BREAK A TWO
WEEK STREAK OF ABOVE NORMAL TEMPERATURES...DURING A MONTH WHERE
DAYS THAT HAVE BEEN COOLER THAN NORMAL CAN BE COUNTED ON ONE HAND.
THE CHILLY WEATHER WILL BE PUNCTUATED BY WIDESPREAD FROST TONIGHT
WITH A GENERAL FREEZE ANTICIPATED WELL INLAND FROM THE LAKES.
TEMPERATURES WILL CLIMB BACK UP ABOVE NORMAL FOR MUCH OF THE
UPCOMING WORK WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
DEEPENING LOW PRESSURE EXITING ACROSS EASTERN QUEBEC IS STILL
CAUSING SOME FAIRLY STRONG WINDS ACROSS BOTH LAKES ERIE AND
ONTARIO EARLY THIS MORNING (SEE MARINE DISCO BELOW)...OTHERWISE
OUR ATTENTION WILL BE FOCUSED ON TWO EVENTS DURING THE NEXT 24
HOURS.

THE FIRST WILL BE THE IMPENDING NORTHWEST FLOW LAKE EFFECT RAIN
SHOWERS. CURRENT KBUF AND KTYX RADARS ARE DEVOID OF ANY LAKE
EFFECT ACTIVITY...BUT THEN AGAIN THE LAKE DELTA TS ARE JUST NOW
GETTING TO BE SIGNIFICANT ENOUGH. COLD ADVECTION HAS LOWERED THE
H8 TEMPS TO AROUND ZERO...SO THE LAKE CAN NOW BECOME ACTIVATED.
UPSTREAM IR AND DOPPLER LOOPS SHOW THAT THE LAKES UPWIND HAVE BEEN
ACTIVE FOR QUITE SOME TIME NOW.

IN FACT...THE CANADIAN RADAR COMPOSITE SHOWS A BROKEN SWATH OF
LAKE EFFECT SHOWERS EXTENDING FROM LAKE SUPERIOR AND LAKE HURON/
GEORGIAN BAY TO SOUTHERN ONTARIO. THE CURRENT ACTIVITY IS NOT AS
IMPRESSIVE AS EARLIER GUIDANCE WAS SUGGESTING...AND A LOOK AT THE
CURRENT LOOP GIVES THE IMPRESSION THAT THE AIRMASS IS TOO DRY. THE
ACTIVITY IS DRYING OUT AS IT CROSSES SOUTHERN ONTARIO.

WHILE THE OVERALL AIRMASS IS STILL ON THE DRY SIDE ACROSS SOUTHERN
ONTARIO AND WESTERN NY...GUIDANCE SHOWS THAT SYNOPTIC SCALE
MOISTURE WILL INCREASE AS THE DAY PROGRESSES. THIS...IN
COMBINATION WITH LAKE DELTA TS NEAR 20 AND WELL ALIGNED MULTI-
LAKE FLOW SHOULD STILL ALLOW FOR THE LIKELIHOOD OF LAKE EFFECT
RAIN SHOWERS FOR SITES BETWEEN ROCHESTER AND OSWEGO. WILL KEEP
CURRENT CONTINUITY FOR THE POPS AND TIMING WITH THE ACTIVITY
BECOMING LIKELY AFTER ABOUT 10AM.

BUFKIT NAM/WRF OVERVIEWS DO SHOW A SMALL DENDRITIC GROWTH AREA...
BUT GIVEN THE DIRUNAL TIMING OF THE PCPN WILL NOT STRAY FROM ONLY
MENTIONING RAIN SHOWERS.

OFF LK ERIE...A SHORTER FETCH AND A LACK OF ANY UPSTREAM PRIMING
WILL WORK AGAINST ANY ORGANIZED LAKE EFFECT. WILL KEEP THE LOW CHC
POPS IN PLAY FOR CHAUTAUQUA...CATTARAUGUS AND SRN ERIE COUNTIES...
BUT WOULD NOT BE SURPRISED IF THAT AREA ONLY EXPERIENCED LAKE
CLOUDS. THE REMAINDER OF WRN AND NORTH CENT NEW YORK SHOULD BE
MAINLY DRY WITH SOME LAKE CLOUDS AND A BRISK/CHILLY NORTHWEST
WIND.

FOR TONIGHT...LAKE EFFECT RAIN SHOWERS WILL TEND TO WIND DOWN
SOUTHEAST OF LK ONTARIO AS THE EQUILIBRIUM LEVEL WILL DROP AND
INCREASED LOW LEVEL SHEAR COMES INTO PLAY. THEN OUR SECOND CONCERN
OF THE INITIAL 24 HOURS WILL TAKE CENTER STAGE...FROST AND FREEZE.

AS HAS BEEN ADVERTISED FOR SOME TIME NOW...TONIGHT WILL BE THE
COLDEST NIGHT OF THE YOUNG SEASON WITH WIDESPREAD FROST. TEMPS
WELL AWAY FROM THE LAKES AND EAST OF LAKE ONTARIO WILL DROP
INTO THE 20S WITH A FREEZE ENDING ANY GROWING SEASON THAT HAS NOT
ALREADY BEEN ENDED. MEANWHILE...MOST OF THE LAKE SHORE COUNTIES
WILL EXPERIENCE THEIR FIRST FROST OF THE SEASON. SEE BOTTOM OF
DISCUSSION FOR COUNTY BREAKDOWN OF THE RELATED ADVISORIES/WARNINGS.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY/...
HIGH PRESSURE FROM THE OHIO VALLEY WILL DRIFT TO THE EAST AND WILL
BECOME CENTERED OVER THE MIDDLE ATLANTIC STATES FOR BOTH MONDAY
AND TUESDAY. A WARM ADVECTION PATTERN WILL BECOME ESTABLISHED AS A
RESULT WITH TEMPERATURES ONCE AGAIN RETURNING TO ABOVE NORMAL
VALUES. DAYTIME HIGHS WILL BE IN THE LOW TO MID 50S FOR MONDAY AND
WILL REACH THE LOWER 60S IN MOST AREAS FOR TUESDAY.

WHILE WARM ADVECTION CLOUDINESS (ALTO-CU) MAY BE COMMON FROM THE
SOUTH SHORES OF LAKE ONTARIO NORTHWARDS TO CANADA AND THE EASTERN
LAKE ONTARIO REGION...OUR FORECAST AREA SHOULD BE RAIN FREE. WILL
ONLY HAVE SLIGHT CHC POPS FOR THE EASTERN LAKE ONTARIO REGION FOR
MONDAY.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
TUESDAY NIGHT AND WEDNESDAY, HIGH PRESSURE ALONG THE NEW ENGLAND
COAST WILL MAINTAIN FAIR WEATHER OVER THE REGION DURING THIS
PERIOD. A WARM FRONT MOVING NE ACROSS THE CENTRAL LKS AND PASSING
NORTH OF LAKE ONTARIO TUESDAY EVENING WILL BRING SOME LINGERING
CLOUDS IN THE EVENING TO THE NORTH COUNTRY. OTHERWISE SKIES SHLD
BE MNLY CLR TO PTLY CLDY TUESDAY NGT AND MOSTLY SUNNY WEDNESDAY.
HIGHS WED RETURN ABV NORMAL TO LOWER 60S WITH 850 TEMPS OF +6 TO
+8C

WEDNESDAY NIGHT, A COLD FRONT TRAILING LOW PRESSURE OVER NORTHERN
QUEBEC WILL DROP SOUTHEAST FRM THE CENTRAL LKS AND REACH FROM
NORTHERN NEW ENGLAND SW TO THE NY/PA BORDER BY 12Z THU. IT WILL
BRING A CHANCE OF SHWRS TO MUCH OF THE AREA ALTHOUGH MOISTURE WILL
BE LIMITED. THE BEST CHANCE WILL BE ACROSS THE NORTH COUNTRY, WHERE
THERE IS BETTER DYNAMICS AND MID LVL SHORT WAVE MOVING ACROSS
ONTARIO TWD THE ST LAW VALLEY.

WILL CONTINUE CHANCE OF SHOWER MAINLY EAST OF LAKE ONTARIO IN THE
MORNING THU AS FRNTAL BNDRY EXITS NEW ENGLAND THEN SFC RIDGE BUILDS
EAST WITH SKIES BECMG PTLY SUNNY. ECMWF NOT AS COLD BEHIND FRNT AS
GFS AND WITH HPC GOING TWD ECMWF 850 TEMPS OF +2 SHLD ALLOW FOR
HIGHS IN THE LOW TO MID 50S.

THU NGT THROUGH FRIDAY NIGHT HIGH SLIDES EAST ACROSS THE REGION TO
MAINE FRIDAY MRNG AND THEN OFF THE COAST FRIDAY NGT. THIS PERIOD
SHLD HAVE PTLY CLDY SKIES AT NIGHT AND MOSTLY SUNNY ON FRIDAY. LOWS
BOTH NGTS GENLY IN THE 30S. HIGHS FRIDAY IN THE UPPER 40S TO LOWER
50S.

SATURDAY, A RETURN FLOW ARND BACK SIDE OF HIGH SPREADS INCREASING
MOISTURE ACROSS THE REGION SATURDAY FRM THE OHIO VALLEY WHILE LOW
PRESSURE ADVANCES EAST ACROSS NORTH LKS. WILL INTRODUCE CHANCE OF
SHWRS TO AREAS FRM THE FINGER LKS WEST WHILE AREAS FURTHER EAST STAY
MSTLY SUNNY. TEMPS A BIT WARMER IN SW FLOW WITH HIGHS IN THE MID 50S.

&&

.AVIATION /07Z SUNDAY THROUGH THURSDAY/...
IN GENERAL...VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THE
FORECAST PERIOD AND ONWARD INTO MIDWEEK.

THE COLD FRONT THAT PASSED THROUGH THE AREA YESTERDAY EVENING IS NOW
NEARING THE EAST COAST...WITH ITS TRAILING BAND OF MVFR CLOUDINESS
HAVING JUST ABOUT EXITED THE AREA. THE ONLY PLACE WHERE SOME MVFR
CIGS LINGER IS ACROSS THE NORTH COUNTRY...BUT THESE SHOULD BE
EXITING THAT AREA WITHIN THE NEXT FEW HOURS...LEAVING BEHIND VFR
CONDITIONS.

BEHIND THE FRONT...BANDS OF LAKE EFFECT CLOUDINESS AND SHOWERS ARE
BECOMING BETTER ORGANIZED ACROSS THE GREAT LAKES REGION AS
MUCH COLDER AIR STREAMS ACROSS THE AREA ON A NORTHWESTERLY FLOW.
SOME OF THIS LAKE EFFECT ACTIVITY WILL AFFECT PARTS OF THE FORECAST
AREA TODAY...GENERALLY BETWEEN KERI AND KBUF OFF OF LAKE ERIE AND
BETWEEN KROC AND KSYR OFF OF LAKE ONTARIO. THESE AREAS COULD SEE
SOME SHOWERS AND OCCASIONAL REDUCTIONS TO MVFR CIGS BEFORE THE
ACTIVITY DISSIPATES LATER THIS AFTERNOON AND TONIGHT AS HIGH
PRESSURE BUILDS INTO THE AREA...WHILE THE REST OF THE FORECAST AREA
REMAINS VFR.

LOOKING FURTHER AHEAD...VFR CONDITIONS WILL REMAIN IN PLACE MONDAY
THROUGH WEDNESDAY WITH THE NEXT CHANCE OF SHOWERS WEDNESDAY NIGHT.

&&

.MARINE...
AS OF THIS WRITING...A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM FOR
MUCH OF LAKE ONTARIO. THE LATEST MARINE OBSERVATIONS ARE FINALLY
SHOWING THAT WINDS ARE SUBSIDING...AND SHOULD THIS TREND CONTINUE
OVER THE NEXT HOUR...THE WARNING WILL EITHER BE CANCELLED SLIGHTLY
EARLY...OR DROPPED ON SCHEDULE AT 4 AM.

OTHERWISE...WINDS WILL CONTINUE TO SLOWLY SUBSIDE TODAY...WITH SMALL
CRAFT ADVISORIES REMAINING IN EFFECT UNTIL THIS EVENING FOR ALL
NEARSHORE ZONES EXCEPT THE UPPER NIAGARA RIVER/BUFFALO HARBOR.

MARINERS CAN ALSO EXPECT LAKE EFFECT RAIN SHOWERS TO AFFECT LAKE
ONTARIO BETWEEN ROCHESTER AND MEXICO BAY UNTIL THIS EVENING...WITH A
SOMEWHAT LOWER CHANCE OF LAKE-INDUCED SHOWERS FOUND ALONG THE LAKE
ERIE NEARSHORES THIS MORNING.

LOOKING FURTHER AHEAD...HIGH PRESSURE WILL CREST ACROSS THE REGION
TONIGHT WITH CONDITIONS EVENTUALLY DROPPING BELOW SCA CRITERIA
EVERYWHERE. A CLIPPER-TYPE SYSTEM PASSING ACROSS JAMES BAY WILL THEN
CAUSE WINDS TO TURN SOUTHWESTERLY AND INCREASE MARKEDLY ON MONDAY AS
THE PRESSURE GRADIENT TIGHTENS ONCE AGAIN. SMALL CRAFT ADVISORIES
MAY THUS BE NEEDED AGAIN ON MONDAY FOR LAKE ERIE AND PORTIONS OF
LAKE ONTARIO.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM EDT MONDAY FOR
     NYZ006-011-013-014-019-085.
     FROST ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM EDT MONDAY FOR
     NYZ001>005-010.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LEZ040-
         041.
         SMALL CRAFT ADVISORY UNTIL 4 AM EDT EARLY THIS MORNING FOR
         LEZ020.
         SMALL CRAFT ADVISORY UNTIL 4 AM EDT MONDAY FOR
         LOZ043>045.
         GALE WARNING UNTIL 4 AM EDT EARLY THIS MORNING FOR
         LOZ043>045-063>065.
         SMALL CRAFT ADVISORY UNTIL 4 AM EDT MONDAY FOR LOZ042.

&&

SYNOPSIS...RSH
NEAR TERM...RSH
SHORT TERM...RSH
LONG TERM...JJP
AVIATION...JJR
MARINE...JJR
Hazardous weather outlook, Oct 27, 5:21 AM EDT, 22 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
521 AM EDT SAT OCT 27 2007

NYZ001>008-010>014-019>021-085-280930-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
521 AM EDT SAT OCT 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A GOOD POTENTIAL FOR THE FIRST WIDESPREAD FROST AND/OR
FREEZE OF THE FALL SEASON SUNDAY NIGHT AS STRONG HIGH PRESSURE
CRESTS OVER THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-SLZ022-024-280930-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
521 AM EDT SAT OCT 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ062>065-280930-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
521 AM EDT SAT OCT 27 2007

...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 28, 3:51 AM EDTFrost AdvisoryBUFCayuga, Erie, Monroe, Niagara, Orleans, Wayne29 hr

Nearby

Freeze Warnings in New York, 2007Every freeze warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.